CSN Login
Members Online: 5

You are here

Gastritis

Flufff's picture
Flufff
Posts: 68
Joined: Apr 2019

Have anyone ever had this? I do. Due to chemo. It’s horrible. I’ve lost 8-9 pounds in 5-6 weeks and I’m not overweight.

Gastritis is inflammation. Yes? Can this cause ca125 to raise a bit?

Forherself's picture
Forherself
Posts: 503
Joined: Jan 2019

I am answering even though I have not had gastritis.  I hope you were able to eat sushi on your birthday and happy belated birthday.  Gastritis is inflammation.  I am an RN and any condition ending in itis is inflamation.   Colitis, esophagitis, prostatitis all kinds of inflammation. Women here seem to have so many good remedies but i don't remember them mentioning gastritis, more bowel problems.  I hope it resolves.  I remember that you are taking lots of supplements.  Have you given a list to your oncologist to see if any of them might be making it worse?  I just wanted to answer since no one else has.  I hope they have a few more suggestions for you.  You are such a fighter.  I admire that.

 

Flufff's picture
Flufff
Posts: 68
Joined: Apr 2019

- for the feedback ;) I did have sushi for my birthday. Not many but some. :-)

Right now I’m not taking my supplements. And hopefully it’s my last chemo tomorrow. 

I hope there are some with some good suggestions to get rid of this crap. It’s like a constant discomfort :(

Fridays Child
Posts: 204
Joined: Jul 2019

Flufff, I didn't have gastritis, but when I had radation I asked permission to take probiotics and they said it was okay.  I guess they helped when I had brachytherapy, and if I had had any sense I'd have upped the dose when I started the pelvic radiation after my recurrence.  Once I did increase the dose it helped a lot.  You might ask if you can take that and see if it helps.  Good luck!

 

Flufff's picture
Flufff
Posts: 68
Joined: Apr 2019

Roger that. Will buy some tomorrow nite 10pm in Denmark now ;) However, I did use this at the very beginning but ha ent for more than one year. Didn’t even think of that. I just hope it’s enough. ;) I don’t think it can harm? It’s “just” gut bacteria right? i just had my last chemo yesterday. Do you think I should ask tomorrow before buying?

Fridays Child
Posts: 204
Joined: Jul 2019

I'd ask them before taking anything different.  Even though you have completed chemo it will take a while to get out of your system.  They may feel like adding anything else is not a good idea just now.  I second the recommendation to ask about a gastroenterologist, who is going to be more knowledgeable about the stomach issues.  Chemo does impact your entire system in many ways but you don't need to continue feeling sick if they can find the reason and do something about it!  Good luck!

Forherself's picture
Forherself
Posts: 503
Joined: Jan 2019

If you are going to see your oncologist you might want to ask for a referral to a gastroenterologist.  I keep seeing oncologists teating things that might be better treated by another specilist.   You might have an ulcer and a gastroenterologist would be best to decide what is happening to your stomach.  You could ask for a referral from your oncologist.  I just don't remember many women complaining of stomach pain, and you don't want to keep losing weight.

Flufff's picture
Flufff
Posts: 68
Joined: Apr 2019

do they show up on ct scans? I’m not having pains. “Just” the feeling bloated, heartburn’s, reflux, nausea, vomiting and such.. No pain..

Im from Denmark so things are probably different here. Im giving it a couple of weeks and if it doesn’t get better, I have an apt with one on may 29th. Then they will have to help me out. I keep loosing weight and my BMI is 22.1 now. So I shouldn’t loose anymore. I guess. Nurse told me that even if you are overweight, you shouldn’t loose weiggt

cmb's picture
cmb
Posts: 645
Joined: Jan 2018

My doctor told me that things like small colon polyps and stomach ulcers are typically NOT visible on a CT-scan. Thus the need for a endoscopy/colonoscopy.

cmb's picture
cmb
Posts: 645
Joined: Jan 2018

I've taken Metformin since 2014 and have had intermittent bowel and stomach problems ever since. Both were much worse during chemo and radiation and I did lose weight, especially during my "phase 2" chemo of Ifosfamide/Mensa/Doxorubicin. Nothing tasted that good and I didn't have much energy to cook.

About a year after I finished all my treatment, I started to have stomach aches all the time. The gynecological oncologist ordered a CT-scan, which did not show any evidence of cancer. I then went to my gastroenterologist, who prescribed an antispasmodic. I had previously had an endoscopy/colonoscopy the year before as part of my Lynch Syndrome routine surveillance, so we decided to try the medication first. I started taking 10MG of Dicyclomine. I don't technically have irritable bowel syndrome, but the medication did help to control the stomach aches and intermittent diarrhea much better than before.

I just had the biennial endoscopy/colonoscopy in February and the endoscopy showed acute gastritis, gastric ulcer and reflux esophagitis – none of which had shown up in the previous endoscopy. Pathology didn't show any cancer, but I had to take Prilosec for one month, although I didn't actually have any heart burn symptoms. After that I went back to taking the Dicyclomine.

I don't have my CA-125 tested routinely since it hasn't been a cancer marker for me in the past. So I don't know if the stomach inflammation had raised it or not.

But I agree with Forherself. Have a gastroenterologist check things out. 

Flufff's picture
Flufff
Posts: 68
Joined: Apr 2019

I got some of those on Monday. I’ve been reluctant to use it as I’ve read they can cause cancer. But I guess it’s safe to use for 1-2 weeks. This is not good either. So the choice between two evils. I guess. 

If that’s doesn’t help, I will seek help. Promise <3

Forherself's picture
Forherself
Posts: 503
Joined: Jan 2019

 

That's what we call a choice between two bad solutions.  I hope you are feeling better.   

Sue

Subscribe to Comments for "Gastritis"